Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2010 (2010), Article ID 758531, 14 pages
http://dx.doi.org/10.1155/2010/758531
Research Article

A Volume Comparison Estimate with Radially Symmetric Ricci Curvature Lower Bound and Its Applications

1School of Mathematics and Computational Science, Shenzhen University, Shenzhen, Guangdong 518060, China
2School of Mathematics and Physics, Jiangsu Teachers University of Technology, Changzhou, Jiangsu 213001, China
3Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, China

Received 3 July 2009; Revised 16 October 2009; Accepted 17 February 2010

Academic Editor: Mircea-Eugen Craioveanu

Copyright © 2010 Zisheng Hu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. T. Yau, “Some function-theoretic properties of complete Riemannian manifold and their applications to geometry,” Indiana University Mathematics Journal, vol. 25, no. 7, pp. 659–670, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. M. Gromov, “Curvature, diameter and Betti numbers,” Commentarii Mathematici Helvetici, vol. 56, no. 2, pp. 179–195, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. Z. Shen, “On complete manifolds of nonnegative kth-Ricci curvature,” Transactions of the American Mathematical Society, vol. 338, no. 1, pp. 289–310, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Z. Shen and G. Wei, “Ricci curvature and Betti numbers,” Journal of Geometric Analysis, vol. 7, no. 3, pp. 493–509, 1997. View at Google Scholar · View at MathSciNet
  5. Z. Shen and G. Wei, “Volume growth and finite topological type,” in Differential Geometry: Riemannian Geometry, vol. 54 of Proc. Sympos. Pure Math., pp. 539–549, American Mathematical Society, Providence, RI, USA, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J. Sha and Z. Shen, “Complete manifolds with nonnegative Ricci curvature and quadratically nonnegatively curved infinity,” American Journal of Mathematics, vol. 119, no. 6, pp. 1399–1404, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J. Lott and Z. Shen, “Manifolds with quadratic curvature decay and slow volume growth,” Annales Scientifiques de l'École Normale Supérieure, vol. 33, no. 2, pp. 275–290, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. Z. Hu and S. Xu, “Complete manifolds with asymptotically nonnegative Ricci curvature and weak bounded geometry,” Archiv der Mathematik, vol. 88, no. 5, pp. 455–467, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. N. Katz and K. Kondo, “Generalized space forms,” Transactions of the American Mathematical Society, vol. 354, no. 6, pp. 2279–2284, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. Zhu, “A volume comparison theorem for manifolds with asymptotically nonnegative curvature and its applications,” American Journal of Mathematics, vol. 116, no. 3, pp. 669–682, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. Petersen, Riemannian Geometry, vol. 171 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1998. View at MathSciNet
  12. S. Zhu, “The comparison geometry of Ricci curvature,” in Comparison Geometry, vol. 30 of Math. Sci. Res. Inst. Publ., pp. 221–262, Cambridge University, Cambridge, UK, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. U. Abresch, “Lower curvature bounds, Toponogov's theorem, and bounded topology. II,” Annales Scientifiques de l'École Normale Supérieure, vol. 20, no. 3, pp. 475–502, 1987. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. Cheeger, “Critical points of distance functions and applications to geometry,” in Lecture Notes in Mathematics, vol. 1504, pp. 1–38, Springer, Heidelberg, Germany, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. K. Grove and K. Shiohama, “A generalized sphere theorem,” Annals of Mathematics, vol. 106, no. 2, pp. 201–211, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet